Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY
 

Summary: PROCEEDINGS OF THE
AMERICAN MATHEMATICAL SOCIETY
Volume 129, Number 7, Pages 21032109
S 0002-9939(00)05728-2
Article electronically published on November 21, 2000
PROJECTIONS OF POLYTOPES ON THE PLANE
AND THE GENERALIZED BAUES PROBLEM
CHRISTOS A. ATHANASIADIS
(Communicated by John R. Stembridge)
Abstract. Given an affine projection : P Q of a d-polytope P onto a
polygon Q, it is proved that the poset of proper polytopal subdivisions of Q
which are induced by has the homotopy type of a sphere of dimension d - 3
if maps all vertices of P into the boundary of Q. This result, originally
conjectured by Reiner, is an analogue of a result of Billera, Kapranov and
Sturmfels on cellular strings on polytopes and explains the significance of the
interior point of Q present in the counterexample to their generalized Baues
conjecture, constructed by Rambau and Ziegler.
1. Introduction
Motivated by their theory of fiber polytopes [6] and [18, Lecture 9], Billera and
Sturmfels have associated to any affine projection of convex polytopes : P Q

  

Source: Athanasiadis, Christos - Department of Mathematics, University of Athens

 

Collections: Mathematics